MAUDE Adverse Event Report: INTEGRA LIFESCIENCES SWITZERLAND SAR CERELINK ICP EXT CABLE; CERELINK - CABLES

INTEGRA LIFESCIENCES SWITZERLAND SAR CERELINK ICP EXT CABLE; CERELINK - CABLES
Model Number 826845
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
This is 7 of 7 reports linked to mfg report number: 3013886523-2022-00161, 3013886523-2022-00162, 3013886523-2022-00163, 3014334038-2022-00072, 3013886523-2022-00242 and 3013886523-2022-00240.It was reported a patient went to the operating room and had first sensor implanted successfully on (b)(6) 2022.Sensor was reading between 3-5 in operating room and -1 to 3 in post-anesthesia care unit (pacu).Cerelink was not plugged in and on the patient's bed.Patient was transported to the pediatric intensive care unit (picu).In the picu, patient¿s intracranial pressure (icp) went to -23 with a wave form, alarmed, then went to -50 with sensor/cable failure.Monitor was still unplugged from the wall.Unplugged the sensor from the monitor for 20 minutes.After 20 minutes, monitor still didn¿t work.Rested for a further 30 minutes and changed the cable.When the sensor was plugged in, it got an appropriate waveform for a second, then immediately the wave form dropped negative with sensor cable failure.Unplugged the sensor and turned everything off for an hour, replaced the cord, then plugged the monitor into the wall.Upon plugging the sensor in, it had a wave form and negative reading in the 20s.Laid the patient flat, monitor started working and picking up the intracranial pressure with appropriate readings.Then five minutes later, patient got up to the bathroom and monitor read -50 then sensor/cable failure.It was over an hour between patient movement and event failure.Tried the sensor again with patient laying down, with no response or waveform.Patient and physician chose to replace sensor.Second sensor was tunneled, zeroed, and inserted on the same day (b)(6) 2022) with no waveform and no number and no response.Third sensor was tunneled and zeroed (took sensor from bolt kit to get a different lot number from the first sensor) and placed successfully with appropriate waveform and readings from -2 to 2.Patient experienced headache, otherwise neurological status intact and no changes.Around 5pm on (b)(6) 2022, the bedside nurse reported that the patient got up to the bathroom and the icp went negative then gave another sensor/cable failure.The nurse unplugged and plugged in the sensor 6 times, and on the 7th got a wave form and was able to get it to work again.At night, the patient was sitting up on bed not moving with an icp of 7, when the sensor went negative again with a sensor/cable failure.The nurse unplugged the monitor for 30 minutes and then plugged it back in, which still was not working.They notified the physician that the patient was not being monitored.
 
Additional Manufacturer Narrative
The cerelink icp cable was returned for evaluation: dhr - lot: 3913700, conformed to the specifications when released to stock.Failure analysis: the cable was cleaned with isopropyl alcohol 70% and visually inspected: no defect was noted.The cable was inspected for connector alignment, no defect was noted.The cable was electrically tested , no abnormal discontinuity and no abnormal short circuit was measured.The cable meets the specifications.Root cause: no root cause could be determined as the technician could not confirm any problem with the cable at the time of investigation.The possible root cause for the problem reported by the customer could be due to an inappropriate technique for assembly and use of the device.

Brand Name
CERELINK ICP EXT CABLE
Common Device Name
CERELINK - CABLES
Manufacturer (Section D)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
rue girardet 29
le locle
SZ 
Manufacturer (Section G)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
ch-2400
le locle
SZ  
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key14605711
Report Number3013886523-2022-00241
Device Sequence Number12028244
Product Code GWM
UDI-Device Identifier10381780520665
UDI-Public(01)10381780520665(10)3913700
Combination Product (Y/N)N
PMA/510(K) Number
K210993
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number826845
Device Catalogue Number826845
Device Lot Number19031509
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/17/2022
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/17/2022
Initial Report FDA Received Date06/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/21/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown